Jump to content
CrazyBoards.org

Recommended Posts

Hey guys

I've been having some memory problems circling around Effexor and coming off of it.  I've also been on Seroquel for many years so it could play a part.

One thing that has been bothering me lately and I can't tell whether this is from depression, anxiety, side effect of drugs, or it's something I've done.

Basically there's times when I leave home for a few hours and then come back.  Get settled in back home, and it "feels" like the time I spent out of the house could have happened yesterday, or a few days ago....I can usually remember what I did and everything, however it feels like I never left.   Now I spend too much time at home lately so maybe this plays a factor, but it has been bothering me lately.

Has anyone experienced anything in this realm before?  I worry a lot that I may be developing alzheimer's.....

Share this post


Link to post
Share on other sites

I have experienced this before too, quite often actually, and I can definitely say it's very disconcerting. 

Admittedly, I don't know enough about this to say for sure, and I'm not trying to diagnose, but I've been told by my LPC that it could be dissociation. Dissociation itself isn't necessarily a diagnosis, unless it's a dissociative disorder, which are a list of disorders in the DSM-V. Dissociation can be a result of simply chronic exposure to severe anxiety though. I've never been officially diagnosed with a dissociative disorder though.

Also, Seroquel is anticholinergic, which can cause cognitive issues, and chronic use of anticholinergics have supposedly been linked to dementia later in life.

I don't know how old you are, so I can't say whether you may be developing Alzheimer's, but would encourage you to read at the very least the Wikipedia article about Alzheimer's, which informs you about the stages of Alzheimer's and how it develops. What you're describing to me doesn't really sound like AD, but then again, that's just my unprofessional, uneducated opinion. ;)

I will also say this too--when I was on Ativan, it did nothing but make me feel like I had Alzheimer's. I had no clue where I was, who I was, what I was doing, etc. I couldn't take that drug. It was horrible for me. No anxiety benefits to boot.

As for Effexor, I'm not really sure how Effexor can cause memory deficits, but I'm not saying couldn't have caused them. I'm just saying out of all your meds that you've taken, it's probably the least likely to have caused memory issues. Personally, if it were me, I'd look more closely at Seroquel and then at Ativan. :) 

I hope this helps. :) 

  • Like 1

Share this post


Link to post
Share on other sites

Yes, it helps of course.

I'm 36 y/o.  I thought the anticholinergic effects of Seroquel were negligible, I thought I read that, or not as bad in comparison to Ativan and benzos...

I didn't start having the memory issues until I came off of Effexor is why I thought it was the issue.

Share this post


Link to post
Share on other sites
1 minute ago, BrianOCD said:

Yes, it helps of course.

I'm 36 y/o.  I thought the anticholinergic effects of Seroquel were negligible, I thought I read that, or not as bad in comparison to Ativan and benzos...

I didn't start having the memory issues until I came off of Effexor is why I thought it was the issue.

Glad I could help! :)

Ok. I don't know much about Alzheimer's and dementia, but I don't think you'd be developing dementia of any kind just yet. Don't take my word for it though. Do some studying with pubmed.

The anticholinergic effects of Seroquel come from its active metabolite, norquetiapine, which aren't too terribly, awfully potent, but they're definitely enough to affect you. Ativan and other benzos don't have very potent anticholinergic effects, but according to my pdoc, they do have some anticholinergic effects.

I will have to look up about venlafaxine-induced memory problems... I'm not sure what could/could've be going on there.

  • Like 1

Share this post


Link to post
Share on other sites
1 minute ago, mikl_pls said:

Glad I could help! :)

Ok. I don't know much about Alzheimer's and dementia, but I don't think you'd be developing dementia of any kind just yet. Don't take my word for it though. Do some studying with pubmed.

The anticholinergic effects of Seroquel come from its active metabolite, norquetiapine, which aren't too terribly, awfully potent, but they're definitely enough to affect you. Ativan and other benzos don't have very potent anticholinergic effects, but according to my pdoc, they do have some anticholinergic effects.

I will have to look up about venlafaxine-induced memory problems... I'm not sure what could/could've be going on there.

Well it could also be the return of the depression too, as Effexor stood as a buffer to these issues by treating the depression...

But the problems where I feel like memories are so confused as to when they happened are new to me.

Share this post


Link to post
Share on other sites
4 minutes ago, BrianOCD said:

Well it could also be the return of the depression too, as Effexor stood as a buffer to these issues by treating the depression...

But the problems where I feel like memories are so confused as to when they happened are new to me.

That's true. Man, I wish I knew more about this so I could help you. Maybe it sounds like your prefrontal cortex is having some issues? Effexor, especially in high doses, would've increased dopamine in the PFC and enhanced executive function, and now that you're off of it, you have nothing helping you there, and you may have had a dysfunction there all along and didn't realize it? 

I see in your signature that you're on Cymbalta 60 mg, have you tried 120 mg?

Also, Have you tried a stimulant?

Either that or something is going on in your hippocampus.

Edited by mikl_pls
  • Like 1

Share this post


Link to post
Share on other sites
3 minutes ago, mikl_pls said:

That's true. Man, I wish I knew more about this so I could help you. Maybe it sounds like your prefrontal cortex is having some issues? Effexor, especially in high doses, would've increased dopamine in the PFC and enhanced executive function, and now that you're off of it, you have nothing helping you there, and you may have had a dysfunction there all along and didn't realize it? 

I see in your signature that you're on Cymbalta 60 mg, have you tried 120 mg?

Also, Have you tried a stimulant?

Ya 120 was just too sedating, so back to 60mg...

Effexor definitely was pro-cognitive in every area, that's why I do think Effexor is the main culprit.  As well as the fact I've been on high dosage for 7 years or so...and then the problems really got bad when I discontinued.

Wellbutrin is the only stimulant type drug I've been on....Since I've had such anxiety issues in the past it hasn't been an option....Effexor worked well because it stimulated and calmed at the same time.

Seroquel at 50-100mg still very anticholinergic ?  I've always taken lowest dosages.

Edited by BrianOCD

Share this post


Link to post
Share on other sites
1 minute ago, BrianOCD said:

Ya 120 was just too sedating, so back to 60mg...

Strange that it was sedating, but you're not the only one to find it sedating by any means!

Have you tried Fetzima? I kinda doubt it would do any good, but just checking just in case.

Or have you tried Strattera as an adjunct to your current antidepressant?

  • Like 1

Share this post


Link to post
Share on other sites
Just now, mikl_pls said:

Strange that it was sedating, but you're not the only one to find it sedating by any means!

Have you tried Fetzima? I kinda doubt it would do any good, but just checking just in case.

Or have you tried Strattera as an adjunct to your current antidepressant?

No I'm about to try Vraylar though if I don't feel better, I have samples sitting next to me....You got good info on that one?  It's relatively new.

Share this post


Link to post
Share on other sites
1 minute ago, BrianOCD said:

No I'm about to try Vraylar though if I don't feel better, I have samples sitting next to me....You got good info on that one?  It's relatively new.

Vraylar is an atypical antipsychotic. It's supposed to be pro-cognitive due to being preferential to the D3 receptor over the D2 receptor, and being a partial agonist at both receptors. That's about all I know about it. I used to know a lot about it, but I've since forgotten a lot about it. My friend @browri can tell you a lot more about it. He has kept up a lot more on the pharmacology of things than I have... My brain is starting to turn into mush lately I think.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×